Arkansas, 2005

Hail in Arkansas, April 29, 2005

April 29, 2005 · NWS TSA · 5 events in 2 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 29, 2:50 AM CST, 3 hours earlier.

Area forecast discussion, Apr 29, 2:50 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT FRI APR 29 2005

.DISCUSSION...
UNSEASONABLY STRONG LATE APRIL COLD FRONT HAS MOVED THROUGH ALL
BUT THE FAR SOUTHEAST PART OF THE FORECAST AREA. THE FRONT WILL BE
SLOW TO CLEAR THE AREA AS SURFACE LOW PRESSURE RIDES UP ALONG IT
BUT AS THE LOW MOVES EAST INTO ARKANSAS THIS AFTERNOON...THE FRONT
WILL DIVE SOUTH TO ITS WEST.

WE ARE SEEING A FEW ELEVATED SHOWERS TRY TO GET GOING ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING BUT
SO FAR THEY ARE STRUGGLING. THIS ACTIVITY IS STILL LIKELY TO
INCREASE SOME OVER THE NEXT FEW HOURS AND WILL CARRY THE HIGHEST
POPS TODAY IN THIS AREA WITH LOWER POPS TO THE SOUTH. TEMPERATURES
WILL WARM LITTLE IN THE NORTH TODAY WITH SOLID LOW CLOUD COVER BUT
WILL SEE SOME RECOVERY IN THE SOUTH NEARER THE FRONTAL ZONE.

SKIES WILL CLEAR LATER TONIGHT AND THE TIMING OF THE CLEARING AND
AMOUNT OF WIND WILL DETERMINE HOW LOW TEMPERATURES WILL FALL. WILL
KEEP ALL AREAS WELL ABOVE FREEZING TONIGHT AS THE WIND IS LIKELY
TO STAY UP ENOUGH TO PRECLUDE READINGS ANY COLDER.

SATURDAY WILL BE A PLEASANT ALBEIT COOL DAY FOR THE END OF APRIL.
SATURDAY NIGHT FIGURES TO BE THE COOLEST NIGHT IN MOST PLACES BUT
SOME INCREASE IN CLOUDINESS LATE NEAR THE KANSAS BORDER MAY SAVE
THE VALLEYS IN THAT AREA FROM A FREEZE. THEY MAY NOT BE SO LUCKY
IN THE VALLEYS OF NORTHWEST ARKANSAS HOWEVER WHERE SKIES WILL
LIKELY REMAIN CLEAR.

CLOUDINESS WILL BEGIN TO THICKEN UP SUNDAY BUT EXPECT IT TO REMAIN
DRY THROUGH THE DAY. RAIN CHANCES WILL INCREASE EARLY NEXT WEEK
AND NORTHEASTERLY LOW LEVEL FLOW WILL KEEP TEMPERATURES
UNSEASONABLY COOL FOR DAYTIME MAXIMUMS. WILL DROP THE MENTION OF
THUNDER AS WE WILL REMAIN COOL AND STABLE THROUGH THIS PERIOD. WILL
SEE SOME WARMING BY LATER NEXT WEEK AS THE CLOUDS CLEAR OUT SOME.

STAYED CLOSE TO GUIDANCE TEMPERATURES FOR THE MOST PART THE NEXT
COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  40  65  38 /  40  10   0  10
FSM   66  43  65  38 /  50  20   0  10
MLC   65  42  66  38 /  30  10   0  10
BVO   52  36  65  35 /  40  10   0  10
FYV   60  38  61  32 /  50  20   0  10
BYV   57  37  60  32 /  60  20   0  10
MKO   60  41  65  37 /  40  10   0  10
MIO   54  40  63  36 /  50  20   0  10
F10   59  41  66  37 /  30  10   0  10
HHW   72  44  67  41 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 5

PLATE
Hazardous weather outlook, Apr 29, 4:20 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT FRI APR 29 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 AM CDT FRI APR 29 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...NONE.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EXTREME NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ELEVATED THUNDERSTORMS IN EXTREME EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS MAY PRODUCE HAIL BETWEEN 5 AM AND 9 AM THIS MORNING
BEFORE WEAKENING. MORE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON.
HOWEVER...THE GREATEST THREAT OF SEVERE STORMS IS LIKELY TO BE
SOUTH AND EAST OF NORTHWEST AND WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COOL AIRMASS WILL SETTLE INTO THE REGION FOR THE NEXT FEW DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 29, 5:23 AM CST, 27 minutes before
ARZ020-291145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
623 AM CDT FRI APR 29 2005

ARZ020-291145-
FRANKLIN AR-
623 AM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 623 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JETHRO...MOVING EAST AT 40 MPH.

NORTHERN FRANKLIN COUNTY WILL BE AFFECTED BY THESE STORMS THROUGH
645 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Apr 29, 5:28 AM CST, 22 minutes before
ARZ029-291215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 AM CDT FRI APR 29 2005

ARZ029-291215-
SEBASTIAN AR-
628 AM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 628 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF HACKETT...MOVING EAST AT 40 MPH.

MUCH OF NORTHERN SEBASTIAN COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 715 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 29, 5:31 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
631 AM CDT FRI APR 29 2005

ARZ001>002-010>011-019>020-029-291800-
BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON-
631 AM CDT FRI APR 29 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
209 IN EFFECT UNTIL 1 PM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... CRAWFORD...
MADISON... WASHINGTON...

IN WEST CENTRAL ARKANSAS

FRANKLIN... SEBASTIAN...

THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
ROGERS...BENTONVILLE...FORT SMITH...VAN BUREN...OZARK...
CHARLESTON...FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.
Special weather statement, Apr 29, 5:45 AM CST, 5 minutes before
ARZ019-291230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 AM CDT FRI APR 29 2005

ARZ019-291230-
CRAWFORD AR-
645 AM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 645 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF UNIONTOWN...MOVING EAST AT 40 MPH.

MAINLY PARTS OF NORTHERN CRAWFORD COUNTY WILL BE AFFECTED BY THESE
STORMS THROUGH 730 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 25 km away, was scanning. The volume nearest the first event began at 11:48 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Crawford

When
April 29, 5:50 AM CST
Where
Crawford County, Figure Five
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.517, -94.367

Hail, Franklin

When
April 29, 6:20 AM CST
Where
Franklin County, 4 mi W of Ozark
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.500, -93.900

Hail, Franklin

When
April 29, 6:39 AM CST
Where
Franklin County, Altus
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.450, -93.767

Hail, Franklin

When
April 29, 6:52 AM CST
Where
Franklin County, 4 mi W of Ozark
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.500, -93.900

Hail, Franklin

When
April 29, 7:00 AM CST
Where
Franklin County, Ozark
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.500, -93.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442882, 5442883, 5442884, 5442885, 5442886.